Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 136, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2008, 6:26 PM CDT for George County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 6:26 PM CDT (23:26 UTC)
- Expired
- May 25, 2008, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County George County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2290 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:25 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 25, 5:25 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 525 PM CDT SUN MAY 25 2008 .UPDATE...ADJUSTED THE GRIDS FOR LATE THIS AFTERNOON (FOR THE NEXT 2 HOURS OR SO) TO BETTER CORRELATE TO ONGOING CONVECTION. SEA BREEZE FIRED UP ALONG ENTIRE COAST THIS AFTERNOON...WITH A FEW SEVERE STORMS PRODUCING HAIL...SOME UP TO NICKEL TO QUARTER SIZED. STILL HAVE SOME LINGERING STORMS ALONG THE SEA BREEZE FRONT...SO BUMPED UP POPS SLIGHTLY OVER THE COASTAL ZONES THROUGH THE EARLY EVENING HOURS. ALREADY HAD LOW END CHANCE POPS OVER INTERIOR NORTHWEST ZONES...AND THIS IS LOOKING GOOD WITH SOME SCATTERED CONVECTION THERE AS WELL. DID NOT SEND OUT A NEW ZONE PACKAGE...AS OVERNIGHT GRIDS/ZONE FCST LOOKED OK AS WE EXPECT THE CONVECTIVE ACTIVITY TO FADE AWAY SHORTLY AFTER DARK. 12/DS && .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...DEEP LAYER RIDGING REMAINS OVER THE CENTRAL GULF COASTAL STATES THROUGH TUESDAY. THE LATEST SURFACE ANALYSIS AND AREA RADARS SHOW ISOLATED STORMS DEVELOPING ALONG THE CONVERGENT BOUNDARY BETWEEN THE SEA BREEZE FRONT AND NORTHEASTERLY WINDS CREATED BY THE SURFACE HIGH CENTERED OVER THE EAST CENTRAL COAST. A WELL DEFINED SHORTWAVE JUST EAST OF THE 500 MB TROF AXIS MOVES SOUTHWARD ACROSS THE REGION TONIGHT WITH THE BEST DEEP LAYER LIFT GENERALLY OVER THE SOUTHWESTERN PORTION OF THE FORECAST AREA. WENT WITH CHANCE POPS IN THIS REGION WITH SLIGHT CHANCE POPS MOST OF THE REMAINING PORTION OF THE FORECAST AREA. PATCHY FOG...SOME DENSE...DEVELOPED LAST NIGHT GENERALLY IN AREAS WHICH RECEIVED RAINFALL THE PREVIOUS DAY. ADDED MENTION OF LIGHT FOG FOR MUCH OF THE AREA FOR THE OVERNIGHT PERIOD. THE SURFACE HIGH SHIFTS INTO THE ATLANTIC ON MONDAY WITH CONVECTION AGAIN FAVORED MORE OVER THE WESTERN PORTION OF THE FORECAST AREA DUE TO LESS SUBSIDENCE ALOFT...BUT ALSO SUPPORTING SMALL POPS OVER THE EASTERN PORTION OF THE AREA DUE TO EASTERLY WINDS FLOWING ACROSS GEORGIA INTO SOUTHEASTERN ALABAMA AND PROVIDING FOR CONVERGENCE WITH THE AFTERNOON SEA BREEZE CIRCULATION. SMALL POPS CONTINUE ON TUESDAY BUT JUST OVER THE WESTERN PORTION AS RIDGING DEVELOPS OVER THE AREA. A CANADIAN SHORTWAVE SYSTEM SWINGS INTO THE NORTHEASTERN STATES ON TUESDAY NIGHT AND BRINGS A WEAK TRAILING FRONT INTO THE SOUTHEAST STATES STATES WHICH SETTLES INTO THE FORECAST AREA WEDNESDAY AFTERNOON AND STALLS NEAR THE COAST OVERNIGHT. THIS FEATURE SUPPORTS CHANCE POPS ACROSS MUCH OF THE AREA ON WEDNESDAY INTO WEDNESDAY EVENING. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONABLE LEVELS. /29 && .LONG TERM (THURSDAY THROUGH SUNDAY)...THE 5-WAVE PROG SHOWS WEAK RIDGING REMAINING OVER THE WESTERN AND ALONG THE GULF COASTAL STATES WHICH WILL TEND TO LIMIT CONVECTIVE DEVELOPMENT THROUGH THE PERIOD. THE REMNANTS OF THE FRONTAL BOUNDARY DISSIPATE ON THURSDAY...BUT STILL SUPPORTS SMALL POPS...WITH A SURFACE HIGH OVER THE WESTERN ATLANTIC PROMOTING A LIGHT ONSHORE FLOW THROUGH SATURDAY. THE GFS AND ECMWF HAVE A SYSTEM DEVELOPING IN THE WESTERN CARIBBEAN WELL TIMED FOR THE SEASON WHICH BEGINS JUNE 1ST. BOTH MODELS HAVE HAD GOOD CONTINUITY OVER THE LAST FEW DAYS WITH THIS FEATURE AND BRING THE SYSTEM JUST NORTH OF THE YUCATAN PENINSULA ON SUNDAY. THIS SYSTEM WARRANTS CLOSE SCRUTINY PER HPC LONG RANGE DISCUSSION. /29 && .FIRE...NO CONCERNS. /29 && .MARINE...SURFACE HIGH OVER THE MID ATLANTIC STATES WILL MOVE SOUTHEAST INTO THE WESTERN ATLANTIC INTO MONDAY...BRINGING A LIGHT AND VARIABLE FLOW. THE WIND WILL BECOME GENERALLY SOUTHEAST AND REMAIN SO THROUGH THE REST OF THE FORECAST. A FRONT WILL APPROACH THE NORTHERN GULF COAST WEDNESDAY NIGHT INTO THURSDAY...BUT SHOULD STALL NORTH OF THE COASTAL WATERS. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 87 69 87 / 20 30 10 10 PENSACOLA 74 84 70 85 / 20 20 10 10 DESTIN 73 83 70 84 / 20 20 05 10 EVERGREEN 69 86 64 88 / 20 20 10 10 WAYNESBORO 67 88 65 88 / 30 30 10 20 CAMDEN 68 87 65 88 / 20 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 5:58 AM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT SUN MAY 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 558 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF DAMAGING WINDS FROM WET MICROBURSTS AND A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 25, 3:05 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL FOLEY 30.41N 87.68W
05/25/2008 E0.88 INCH BALDWIN AL PUBLIC
CITIZEN REPORTED STRONG WIND AND NICKEL SIZE HAIL IN
FOLEY ALABAMA.
&&
JVWLocal storm report, May 25, 3:44 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 2 W FOLEY 30.41N 87.72W
05/25/2008 E1.00 INCH BALDWIN AL NWS EMPLOYEE
&&
DAVEESpecial weather statement, May 25, 4:27 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 427 PM CDT SUN MAY 25 2008 ALZ061-063-252215- LOWER MOBILE-UPPER MOBILE- 427 PM CDT SUN MAY 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN MOBILE COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 3 MILES SOUTHEAST OF DEES...AND MOVING NORTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEES...DAWES...HUTCHENS ELEMENTARY SCHOOL...MEDAL OF HONOR PARK... SEVEN HILLS...MOBILE AIRPORT...SNOW AND TANNER WILLIAMS AND MAGNOLIA GROVE GOLF COURSE THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 4:50 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 450 PM CDT SUN MAY 25 2008 FLZ002>004-252230- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 450 PM CDT SUN MAY 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 4 MILES NORTHWEST OF PACE...AND WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PACE THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 5:13 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 513 PM CDT SUN MAY 25 2008 ALZ063-252300- LOWER MOBILE- 513 PM CDT SUN MAY 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWESTERN MOBILE COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 3 MILES NORTHWEST OF GRAND BAY...AND MOVING SOUTHWEST AT 9 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR DEES AND ALSO MOVING SOUTHWEST. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EXTREME SOUTHWESTERN MOBILE COUNTY THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 6:02 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 602 PM CDT SUN MAY 25 2008 MSZ079-252330- GEORGE- INCLUDING THE CITIES OF...LUCEDALE... 602 PM CDT SUN MAY 25 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE COUNTY... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 2 MILES SOUTHWEST OF BASIN...AND MOVING WEST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR LUCEDALE AND WAS MOVING SOUTHWEST. THESE THUNDERSTORMS ARE INTENSIFYING AND A WARNING MAY BECOME NECESSARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MERRILL...AVENT AND BENNDALE THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 25 min |
| May 25, 3:10 PM CDT | Flash Flood Warning | MOB | Baldwin | 65 min |
| May 25, 3:37 PM CDT | Marine Weather Statement | MOB | 83 min | |
| May 25, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| May 25, 6:07 PM CDT | Severe Thunderstorm Warning | MOB | George | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.